Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some tameness conditions involving singular disks


Author: Warren White
Journal: Trans. Amer. Math. Soc. 143 (1969), 223-234
MSC: Primary 54.78; Secondary 57.00
DOI: https://doi.org/10.1090/S0002-9947-1969-0248790-2
MathSciNet review: 0248790
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Approximating surfaces with polyhedral ones, Ann. of Math. 65 (1957), 456-483. MR 0087090 (19:300f)
  • [2] R. H. Bing, An alternative proof that 3-manifolds can be triangulated, Ann. of Math. 69 (1959), 37-65. MR 0100841 (20:7269)
  • [3] -, A surface is tame if its complement is 1-ULC, Trans. Amer. Math. Soc. 101 (1961), 294-305. MR 0131265 (24:A1117)
  • [4] -, Approximating surfaces from the side, Ann. of Math. (2) 77 (1963), 145-192. MR 0150744 (27:731)
  • [5] -, Pushing a 2-sphere into its complement, Michigan Math. J. 11 (1964), 33-45. MR 0160194 (28:3408)
  • [6] C. E. Burgess, Characterizations of tame surfaces in $ {E^3}$, Trans. Amer. Math. Soc. 114 (1965), 80-97. MR 0176456 (31:728)
  • [7] S. Eilenberg and N. E. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 0050886 (14:398b)
  • [8] John Hempel, A surface in $ {S^3}$ is tame if it can be deformed into each complementary domain, Trans. Amer. Math. Soc. 111 (1964), 273-287. MR 0160195 (28:3409)
  • [9] David W. Henderson, Extensions of Dehn's lemma and the loop theorem, Trans. Amer. Math. Soc. 120 (1965), 448-469. MR 0187233 (32:4686)
  • [10] C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)
  • [11] John Stallings, On the loop theorem, Ann. of Math. 72 (1960), 12-19. MR 0121796 (22:12526)
  • [12] Raymond Louis Wilder, Topology of manifolds, Amer. Math. Soc. Colloq. Publ. Vol. 32, Amer. Math. Soc. Providence, R. I., 1949. MR 0029491 (10:614c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78, 57.00

Retrieve articles in all journals with MSC: 54.78, 57.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0248790-2
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society